About 4 weeks ago I had a half ml each side injection naso-labial folds. Done it lots of times before. Now I have a funny numb patch on upper right lip, can really feel it when brushing teeth, it's a horribly weird feeling. Also, I think I can feel with my tongue some hard area at the upper mouth side and not on the other. Can Restalyne pinch a nerve? Will it resolve?
Doctor Answers (3)
While very rare, it is possible that there is Restylane putting pressure on a sensory nerve, especially if you feel a hard area on the same side of your mouth. Usually this kind of trauma to a nerve gradually resolves on it's own. I would have your doctor examine you and show hi/her where you feel the hardness.
Restylane and numbness
It is quite possible that the product is pushing on the sensory nerve tissue or you sustained some bruising or trauma to the sensory nerves to the region. Best to follow closely with your doctor.
Never say never in medicine.
Compression by filler is possible. My money would be on bruising of the sensory nerves by the injection process. Both of these are very rare events. It is unlikely that such a peripheral injury will be permanent but then again, numbness like this is very rare. I would bring the bump in the mouth and the numbness to the attention of your injecting physician. If your injector was not a physician, I would advise finding a physician to do these treatments in the future. The sensory nerves can take several months to regrow. A pins and needles sensation in the areas now numb is an early sign that sensation is returning.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.